Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 70, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 6, 2018, 5:24 PM MDT for Cheyenne County, Nebraska. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2018, 5:24 PM MDT (23:24 UTC)
- Expired
- Jun 6, 2018, 6:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 177 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:00 PM MDT | HAIL 1.75 | Nne Lodgepole, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:46 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3735 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989
WUUS55 KCYS 062324
SVRCYS
NEC033-070015-
/O.NEW.KCYS.SV.W.0070.180606T2324Z-180607T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
524 PM MDT WED JUN 6 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Eastern Cheyenne County in the Panhandle of Nebraska...
* Until 615 PM MDT
* At 523 PM MDT, a severe thunderstorm was located near Lodgepole, or
10 miles west of Chappell, moving north at 5 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Lodgepole, Colton and Sunol.
This includes Interstate 80 in Nebraska between mile markers 61 and
77.
This replaces the Severe Thunderstorm Warning which was previously
in effect for the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4100 10262 4100 10297 4144 10284 4144 10264
4140 10263 4139 10261 4105 10261
TIME...MOT...LOC 2323Z 190DEG 6KT 4109 10266
HAIL...1.75IN
WIND...60MPH
$$
Hammer1 follow-up statement
809
WWUS55 KCYS 062351
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
551 PM MDT WED JUN 6 2018
NEC033-070015-
/O.CON.KCYS.SV.W.0070.000000T0000Z-180607T0015Z/
Cheyenne NE-
551 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EASTERN CHEYENNE COUNTY...
At 551 PM MDT, a severe thunderstorm was located 7 miles south of
Lodgepole, or 12 miles west of Chappell, moving north at 10 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lodgepole, Colton and Sunol.
This includes Interstate 80 in Nebraska between mile markers 61 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4100 10262 4100 10297 4144 10284 4144 10264
4140 10263 4139 10261 4105 10261
TIME...MOT...LOC 2351Z 189DEG 9KT 4104 10269
HAIL...1.75IN
WIND...60MPH
$$
HammerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:12 PM MDT, 12 minutes earlier.
Area forecast discussion, Jun 6, 5:12 PM MDT, 12 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 512 PM MDT Wed Jun 6 2018 .UPDATE... Issued at 511 PM MDT Wed Jun 6 2018 Severe Thunderstorm Watch in effect until 1 am tonight for all of the Nebraska Panhandle and for Albany, Platte, Goshen and Laramie Counties of southeast Wyoming. && .SHORT TERM...(This evening through Friday) Issued at 230 PM MDT Wed Jun 6 2018 Currently...Cold front lays across northeast Colorado to north of Colorado Springs to south of Craig this afternoon. Latest SPC mesoanalysis showing 3500 J/KG SBCAPE over the Panhandle this afternoon with capping CIN around -100 J/KG. Observed dewpoints quite high at 1 PM this afternoon, with 61 reported at Alliance, 59 at Scottsbluff and 59 at Douglas. Do believe we are primed for storms and just need a kicker to set things in motion. For this afternoon, Mesoanalysis showing cap breaking around 23Z across the Panhandle. Front over northeast Colorado lifts slightly north into the southern Nebraska Panhandle. Latest ECMWF a little further south across northeast Colorado with this feature. Went with the GFS solution on this features as it is supported QPF wise with the HRRR and NMM. So looks like SPC's Slight Risk area is still looking pretty good for late evening/early afternoon. Did not make any changes besides increasing PoPs over the southern Panhandle for this afternoon/evening. GFS going a little bonkers on QPF over the southern Panhandle this evening around 03Z, likely convective contamination. But evening shift will need to watch for possibility of flash flooding from Scottsbluff to Bridgeport and points south as GFS forecasting almost 2 inches of precip over this area tonight from 03Z to 09Z. For Thursday, westerly winds return to southeast Wyoming and will force low level moisture back to the east as a dryline/warm front. Dewpoints fall from mid 50s to low 40s Thursday afternoon as this happens behind the dryline. This dryline/warm front could be the focus for more afternoon convection Thursday. Do agree with SPC's Slight Risk location. One final day of severe thunderstorms possible in the Panhandle for Friday as low level moisture finally gets scoured out to the west through the day. .LONG TERM...(Friday night through Wednesday) Issued at 230 PM MDT Wed Jun 6 2018 Friday night/Saturday...Low level boundary sets up over western Nebraska which may aid in producing isolated evening showers and thunderstorms there Friday evening. On Saturday, relatively warm temperatures aloft...16 Celsius...will help limit convective development with perhaps only isolated, if any, showers and thunderstorms developing in the afternoon and evening. Sunday...Southwest flow aloft strengthens as a potent trough aloft moves across Montana. Looks like minimal low and mid level moisture, combined with warm temperatures aloft will inhibit most convection from forming. Continued warm with 700 mb temperatures near 16 Celsius. Monday...Cooler temperatures expected in the wake of a cold front that passes early in the day. Looks like low and mid level moisture will be too scant for any showers or thunderstorms. Tuesday/Wednesday...Zonal flow prevails with the atmosphere looking too dry to support any precipitation for Tuesday. However, will see a return of low and mid level moisture for Wednesday, aiding in the development of isolated to scattered afternoon and evening showers and thunderstorms mainly east of Interstate 25. Gradual warming trend each day based on 700 mb temperature trends. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1125 AM MDT Wed Jun 6 2018 Wyoming TAFS...VFR at Rawlins and Laramie with isolated thunderstorms near Laramie from 21Z to 02Z. Wind gusts to 25 knots through 02Z. VFR at Cheyenne with isolated to scattered thunderstorms from 23Z to 02Z and occasional MVFR with gusts to 40 knots. Nebraska TAFS...VFR with isolated to scattered thunderstorms from 22Z to 03Z producing localized MVFR and wind gusts to 45 knots. Otherwise, wind gusts to 25 knots through 03Z. Another dry day for Thursday for ares west of the Laramie Range. Front currently over central Colorado will lift north and push east into central nebraska && .FIRE WEATHER... Issued at 230 PM MDT Wed Jun 6 2018 Very dry conditions west of the Laramie Range this afternoon. Single digit humidities being reported across Carbon County, with low to mid teens up through and including the south Laramie Range. Fortunately, fuels are not ready and for the most part, winds have stayed below critical levels. Gusty southwest winds Thursday across Carbon and Albany Counties will create elevated to locally critical fire weather conditions with some gusts to 35 mph likely. Warmer and dry pattern continues into next week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...RUBIN SHORT TERM...GCC LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...GCC
Hazardous weather outlook, Jun 6, 5:10 PM MDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 510 PM MDT Wed Jun 6 2018 WYZ101>105-109>114-072315- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range- 510 PM MDT Wed Jun 6 2018 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Isolated thunderstorms will end by late evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-WYZ106>108-115>119-072315- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 510 PM MDT Wed Jun 6 2018 This hazardous weather outlook is for portions of western Nebraska and southeast Wyoming. .DAY ONE...TONIGHT A Severe Thunderstorm Watch is in effect until 1 am. Isolated to scattered thunderstorms will continue, with some of the storms becoming severe and producing quarter size hail or larger, or wind gusts in excess of 60 mph. Locally heavy rain will occur from some storms. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Widely scattered late afternoon and evening thunderstorms are expected to develop Thursday and Friday east of the Laramie Range. Isolated strong to severe storms are possible east of Interstate 25. .Spotter information statement... Spotter activation may be required for areas east of the Laramie Range through late this evening. Please relay your spotter reports to National Weather Service Cheyenne. Rubin
In the hours before
Special weather statement, Jun 6, 3:20 PM MDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
320 PM MDT WED JUN 6 2018
WYZ103-105-062200-
Shirley Basin WY-North Laramie Range WY-
320 PM MDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALBANY AND
SOUTHWESTERN CONVERSE COUNTIES UNTIL 400 PM MDT...
At 320 PM MDT, Doppler radar was tracking a strong thunderstorm near
Campbell Creek Campground, or 35 miles southwest of Douglas, moving
northeast at 5 to 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Campbell Creek Campground, Little Medicine School and Curtis Gulch
Campground.
LAT...LON 4219 10586 4226 10599 4234 10606 4253 10597
4251 10568 4244 10554 4230 10562
TIME...MOT...LOC 2120Z 214DEG 5KT 4236 10585
AllenSpecial weather statement, Jun 6, 4:19 PM MDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Cheyenne WY 419 PM MDT WED JUN 6 2018 WYZ103>105-062300- Shirley Basin WY-North Laramie Range WY- Ferris/Seminoe/Shirley Mountains WY- 419 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARBON AND NORTH CENTRAL ALBANY COUNTIES UNTIL 500 PM MDT... At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Medicine Bow, or 54 miles northwest of Laramie, moving northeast at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Carbon and north central Albany Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4188 10612 4204 10623 4219 10597 4195 10580 TIME...MOT...LOC 2219Z 242DEG 6KT 4200 10609 Allen
Special weather statement, Jun 6, 4:56 PM MDT, 28 minutes before
Special Weather Statement National Weather Service Cheyenne WY 456 PM MDT WED JUN 6 2018 WYZ106-115-116-062330- South Laramie Range-Central Laramie Range and Southwest Platte County-Laramie Valley- 456 PM MDT WED JUN 6 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ALBANY AND SOUTHWESTERN PLATTE COUNTIES... At 455 PM MDT, a strong thunderstorm was located over Bosler, or 20 miles north of Laramie, moving northeast at 15 mph. Wind gusts of 50 to 55 mph and nickel size hail are possible with this storm. Locations impacted include... Bosler. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4147 10564 4157 10584 4190 10554 4175 10524 TIME...MOT...LOC 2255Z 213DEG 13KT 4159 10569 **AB**
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:27 PM MDT | Special Weather Statement | CYS | Box Butte | 63 min |
| Jun 6, 4:40 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 50 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.